Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 145, NWS Cleveland, OH

November 15, 2011Hancock County, Ohio

NWS Cleveland, OH issued this river flood warning at Nov 15, 2011, 7:19 AM EST for Hancock County, Ohio. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2011, 7:19 AM EST (12:19 UTC)
Expired
Nov 15, 2011, 3:20 PM EST
In force
8 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 158 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.26 ft at Nov 15, 2011, 11:00 AM EST.

actionminormoderatemajor51011/1511/16
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WGUS41 KCLE 151219
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
719 AM EST TUE NOV 15 2011

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK ABOVE FINDLAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC063-152019-
/O.NEW.KCLE.FL.W.0145.111115T1219Z-000000T0000Z/
/FECO1.1.ER.111115T0952Z.111115T1200Z.000000T0000Z.UU/
719 AM EST TUE NOV 15 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAGLE CREEK ABOVE FINDLAY
* FROM THIS MORNING UNTIL FURTHER NOTICE
* AT  7:00 AM TUESDAY THE STAGE WAS...9.2 FEET 
* FLOOD STAGE IS 9.0 FEET 
* AT 9.0 FEET...EAGLE CREEK WILL OVERRUN ITS BANKS AND BEGIN TO 
  INUNDATE PORTIONS OF FREMONT AND GRACELAND AVENUE. 

$$
3 follow-up statements
874 
WGUS81 KCLE 151344
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
844 AM EST TUE NOV 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK ABOVE FINDLAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC063-152144-
/O.EXT.KCLE.FL.W.0145.000000T0000Z-111115T2309Z/
/FECO1.1.ER.111115T0952Z.111115T1400Z.111115T1709Z.UU/
844 AM EST TUE NOV 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK ABOVE FINDLAY.
* AT  8:00 AM TUESDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WAS CRESTING NEAR 9.2 FEET AND WILL FALL BELOW FLOOD STAGE
  LATER TODAY.
* AT 9.0 FEET...EAGLE CREEK WILL OVERRUN ITS BANKS AND BEGIN TO 
  INUNDATE PORTIONS OF FREMONT AND GRACELAND AVENUE. 

$$
336 
WGUS81 KCLE 151811
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
111 PM EST TUE NOV 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK ABOVE FINDLAY
  SCIOTO RIVER NEAR LARUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-160211-
/O.CON.KCLE.FL.W.0143.000000T0000Z-000000T0000Z/
/LARO1.2.ER.000000T0000Z.111116T0600Z.000000T0000Z.NO/
111 PM EST TUE NOV 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER NEAR LARUE.
* AT  1:00 PM TUESDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY LATE
  TONIGHT THEN BEGIN FALLING.
* AT 13.0 FEET...RIVER AT BANKFULL IN VILLAGE OF LA RUE. FLOODWATERS 
  WILL SPREAD TO EAST VINE STREET.
* AT 12.5 FEET...RIVER AT BANKFULL IN VILLAGE OF LA RUE. LOW LYING 
  ROADS AND AGRICULTURAL LANDS FLOODED. 


$$

OHC063-160008-
/O.EXT.KCLE.FL.W.0145.000000T0000Z-111116T0008Z/
/FECO1.1.ER.111115T0952Z.111115T1445Z.111115T1808Z.UU/
111 PM EST TUE NOV 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK ABOVE FINDLAY.
* AT  1:00 PM TUESDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 9.0 FEET...EAGLE CREEK OVERRUNS ITS BANKS AND 
  INUNDATES PORTIONS OF FREMONT AND GRACELAND AVENUE. 

$$
100 
WGUS81 KCLE 152020
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
320 PM EST TUE NOV 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK ABOVE FINDLAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC063-152050-
/O.CAN.KCLE.FL.W.0145.000000T0000Z-111116T0008Z/
/FECO1.1.ER.111115T0952Z.111115T1445Z.111115T1840Z.UU/
320 PM EST TUE NOV 15 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE EAGLE CREEK ABOVE FINDLAY.
* AT  3:00 PM TUESDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  1:40 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.6 FEET BY WEDNESDAY
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Nov 15, 7:00 AM EST, 19 minutes earlier.

Area forecast discussion, Nov 15, 7:00 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
700 AM EST TUE NOV 15 2011

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE LOWER GREAT LAKES
TODAY. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
6AM UPDATE...NO SIGNIFICANT CHANGES.

COLD FRONT NOW SOUTH OF THE AREA...BUT STILL A LITTLE BIT OF RAIN
LINGERING OVER MORROW...KNOX AND HOLMES COUNTIES. RAIN WILL
CONTINUE TO PUSH SOUTH THIS MORNING AS WEAK RIDGE OF HIGH
PRESSURE...NOW OVER SOUTHERN LAKE HURON...SLIDES EAST ACROSS THE
LOWER LAKES TODAY. COULD SEE A LITTLE DRIZZLE IN THE THIS MORNING
ACROSS NE OH...BUT FOR THE MOST PART THINK CHANCE POPS ACROSS THE
EXTREME SOUTHERN COUNTIES FOR THIS MORNING SHOULD SUFFICE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
MODELS IN GOOD AGREEMENT WITH WEAK FRONT/TROF SWINGING ACROSS THE
AREA TONIGHT.  MODELS SHOW SOME MOISTURE SURGING NORTH AHEAD OF IT.
MODELS STILL NOT IN TOTAL AGREEMENT HOW FAR NORTH THE MOISTURE
SURGES.  BUT FOR NOW WILL CONTINUE WITH JUST CHANCE POPS ACROSS THE
SOUTHERN COUNTIES OVERNIGHT.  MODELS CONTINUE TO SHOW RIDGE OF HIGH
PRESSURE NUDGING EAST OVER THE LOWER LAKE WEDNESDAY.  ANOTHER COLD
FRONT MOVES THROUGH THURSDAY.  LIMITED MOISTURE WITH THE SYSTEM BUT
POTENTIAL FOR LAKE EFFECT AS 850 MB TEMPS DIP TO -10C BY THURSDAY
EVENING.  SHOULD BE A SHORT LIVED EVENT HOWEVER AS MODELS CONTINUE
TO MOVE HIGH PRESSURE IN FRIDAY AND FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
THE EXTENDED FORECAST LOOKS MUCH THE SAME AS THE SHORT RANGE
FORECAST... WITH A RIDGE OVER THE SOUTHEAST STATES AND A BROAD
TROUGH OVER THE NORTHERN PLAINS AND FRONTS EVERY COUPLE OF DAYS.

THE NEXT COLD FRONT SEEMS ON SCHEDULE FOR SUNDAY ALTHOUGH THERE IS
STILL SOME DEBATE OVER THE EXACT TIMING...THE MODELS ARE ALL
TRENDING A BIT FASTER...WITH THE FRONT MOVING THROUGH ON SUNDAY
MORNING. AS WITH RECENT FRONTS... THE SUNDAY FRONT IS PROGGED TO
STALL OVER THE LOWER OHIO VALLEY OR TENNESSEE VALLEY WITH WAVES OF
LOW PRESSURE DEVELOPING AND RIDING ALONG THE FRONT. THE 00Z ECMWF
HAS COME IN AGREEMENT WITH A MORE SIGNIFICANT WAVE OF LOW PRESSURE
RETURNING NEXT MONDAY. THIS WOULD BE REASONABLE AHEAD OF THE NEXT
SHORT WAVE TRACKING ACROSS THE UPPER MIDWEST. WILL JUST KEEP THE
FORECAST "CHANCE" FOR THE TIME BEING IN CASE THE LOW IS WEAK AND THE
STALLED FRONT REMAINS TO OUR SOUTH BUT WE CAN BEGIN INCREASING THE
POP IF THE TREND REMAINS.

I LOWERED THE HIGH TEMPERATURE FORECAST ON SUNDAY ABOUT A CATEGORY
GIVEN A SOMEWHAT FASTER FRONTAL PASSAGE...THEN INCREASED THE
TEMPERATURES A FEW DEGREES ON SUNDAY NIGHT AND MONDAY ASSUMING THAT
WE HAVE CLOUDS AND SHOWERS. THE EXACT LOCATION OF THE FRONT OF
COURSE WILL INFLUENCE TEMPERATURES EARLY NEXT WEEK WITH A SOUTH OR
SOUTHEAST FLOW POTENTIALLY WARM AND AN EAST OR NORTHEAST FLOW
POTENTIALLY CHILLY.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SIGNIFICANT LOW LEVEL MOISTURE REMAINS ON THE NORTH SIDE OF THE
COLD FRONT. WITH LIGHT WINDS...AREAS THAT DO NOT HAVE FOG AND
STRATUS WILL LIKELY HAVE FOG AND STRATUS DEVELOP DURING THE EARLY
AND MID MORNING FOR A FEW HOURS. MAINLY VFR BY MID AFTERNOON INTO
TONIGHT AHEAD OF THE NEXT COLD FRONT. THE SOUTH WIND WILL BECOME
GUSTY AT TIMES THIS AFTERNOON.

.OUTLOOK...AREAS OF NON VFR LIKELY TONIGHT. NON VFR WEDNESDAY INTO
THURSDAY ACROSS NE OH/NW PA.

&&

.MARINE...
THE SMALL CRAFT ADVISORY WILL EXPIRE. THE GRADIENT AND WIND HAVE
RELAXED IN THE WAKE OF THE COLD FRONT LAST NIGHT. THE FLOW WILL COME
AROUND FROM THE SOUTH TODAY AHEAD OF THE NEXT COLD FRONT WHICH
SHOULD CROSS THE LAKE TONIGHT. THE WEST FLOW BEHIND THE FRONT ON
WEDNESDAY INTO THURSDAY WILL REQUIRE ANOTHER SMALL CRAFT ADVISORY.
THE WIND WILL BACK LATE IN THE WEEK AS HIGH PRESSURE MOVES SOUTH OF
THE AREA...BUT THE GRADIENT MAY BE STRONG ENOUGH TO CONTINUE TO
WARRANT A SMALL CRAFT ADVISORY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Nov 15, 4:11 AM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
411 AM EST TUE NOV 15 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
411 AM EST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-160915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
411 AM EST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 7:10 PM ESTSevere Thunderstorm WarningCLEMahoning, Trumbull35 min
Nov 14, 7:22 PM ESTAreal Flood AdvisoryCLEMahoning, Trumbull3 hr
Nov 14, 7:57 PM ESTAreal Flood AdvisoryCLEHolmes, Stark, Wayne4 hr
Nov 14, 9:17 PM ESTRiver Flood WarningCLEMarion43 hr
Nov 14, 10:57 PM ESTRiver Flood WarningCLELake9 hr
Nov 15, 3:49 PM ESTRiver Flood WarningCLETrumbull17 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.